A Note on the Superlinear Ambrosetti-Prodi Type Problem in a Ball

  • P.N. Srikanth
  • Sanjiban Santra
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 66)


Using a careful analysis of the Morse indices of the solutions obtained by using the Mountain Pass Theorem applied to the associated Euler- Lagrange functional acting both on the full space H 0 1 (Ω) and on its subspace H 0,r 1 (Ω) of radially symmetric functions we prove the existence of non-radially symmetric solutions of a problem of Ambrosetti-Prodi type in a ball.


Mountain Pass Theorem non-radial solutions Morse index concentration 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E.N. Dancer and Yan Shusen, Multiplicity and Profile of the changing sign solutions for an Elliptic Problem of Ambrosetti-Prodi type, preprint.Google Scholar
  2. [2]
    D.G. deFigueiredo, P.N. Srikanth and Santra Sanjiban, Non-radially Symmetric Solutions for a Superlinear Ambrosetti-Prodi Type Problem in a Ball, Communications in Contemporary Mathematics, to appear.Google Scholar
  3. [3]
    I. Ekeland and N. Ghoussoub, Selected new aspects of the calculus of variation in the large, Bull. of the AMS 39 (2002), 207–265.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    G. Fang and N. Ghoussoub, Morse-Type Information on Palais-Smale sequences obtained by Min-Max Principles, Communications in Pure and Applied Mathematics 47 (1994), 1593–1653.CrossRefMathSciNetGoogle Scholar
  5. [5]
    N. Ghoussoub, Duality and Perturbation Methods in Critical Point Theory, Cambridge Tracts in Mathematics, 107, Cambridge University Press.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2005

Authors and Affiliations

  • P.N. Srikanth
    • 1
  • Sanjiban Santra
    • 2
  1. 1.TIFR CentreIISc CampusBangaloreIndia
  2. 2.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations